Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
changing meds?
avatar
29tlc posted:
I have been talking to my doc. about changing back to paxil and about a year and a half ago I quit after 8 years of being on it and it was the worst thing I have ever experienced. But it helped my anxiety I decided to get off of it because it made me numb, tired and always in pain. I was on 20mg. with no other meds was not yet diagnosed.
My doc. suggested that I try it again just at the lowest dose with my other meds. to see if it will help control my anxiety.
I am conflicted about what to do becasue I finally have lost weight and can wake up in the morning and my body aches have gone away, but if if a lower dose does not cause those side affects then it would be awsome!
But the withdrawls were so savier and lasted two months I tried to commit suiced was locked in my room vomitting...im sure you all have heard about the side affects they were bad enough im scared to try that medication again so im at a stand still of what to do?
Reply
 
avatar
ddnos responded:
Hi 29tlc,

I can certainly understand your fear re withdrawals because though it was a different medication, I very sick for 5.5 months! I was able to go back on that med (long story) and the thought of EVER having to go off it again scares the heck out of me.

One thing that I have to remind myself is that just because I got so sick that one time doesn't mean that I will react the same way again. In fact, I had to go off the same medication 2 or 3 times prior and didn't get sick at all! So it was a real surprise when I reacted teh way I did.

So, now that I"ve probably scared you even more lol oooops!, you said you were on 20mg before and your doc is suggesting that you take just a low dose to see if it iwll control your anxiety. So do you know how low he is thinking?

What I'm thinking (and only thinking, this is somehting no one can know) is that you were on paxil for 8 years before weaning off it, and its my guess that the longer one is on a medication, the harder it may be to withdraw from it. If that be the case, and if your doc puts you on a very low dose, if it doesn't help with your anxiety you're not going to have been on it for very long - certainly not 8 years, you know? So maybe you could discuss with your doc your fears, which I'ms ure he already knows, and that you start with THE lowest possible dose and if that dose is too low, then your doc may increase it a little more to see if that helps. But before going in, you and your doc could discuss what is going to be the VERY highest you will go before either giving it up or celebrating that it works. OR, maybe there's another medication that your doc could suggest for anxiety because I know they're out there - of course, not benzo's.

So those are my thoughts. I wish that I could promise you that you wouldn't experience that same withdrawal if you tried it and had to stop, but I can't. I guess it comes down to weighing out the pros and cons and then either deciding that it's not worth the risk, or that you wil never know if you don't try and can only hope that withdrawal would be minimal on a lower dose for less time. But like I said, I CAN relate totally to how you are feeling about this! I feel the same way for if I ever have to go off my current med. I will just have to do what is best if I ever have to go off this med for any reason.

Be honest with your doc and make sure you feel comfortable with either decision and that you have the full support of your doctor!

Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
29tlc replied to ddnos's response:
Thanks Debbie. I went to my doc. today and we decided to up the anti depresent that I am currintly on because I am on the lowest dose and have been on them for over a year. So im crossing my fingers and hope it helps.

What types of medications are there other then benzo's which I just looked up and im on clonazepam is that a benzo it wasnt on the list I looked at if it is my doctor refuses to up it or put me on anything stronger.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Medications for BPD
Please get a second opinion if you have chronic problems with your BPD medication. I changed doctors and got a proper diagnosis from ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.